Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have PCOS and irregular periods. How long should I continue novelon?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello Doctor,

We're planning to have an ICSI by February and my wife has PCOS like symptoms and irregular menses as well. We went to a nearby Gynaec/Obstetrician and she asked us her to take Novelon for 3 months. However, when we stil have time to do ICSI, she suggested that she take continue Novelon for another 2 months.

My Questions are:

1. Can she continue Novelon for another 2 months?
2. Are there any side effects in continuing for 2 more months. We were told that there arent any. However, to be safe she wanted my wife to do a breast screening and a Pap smear test.

I wanted a second opinion before she continues for another couple of months along with diet control.
Posted Tue, 6 Nov 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 48 minutes later
Thanks for the query.

Novelon are combined oral contraceptive pills, containing estrogen and progesterone.
It can cause side effects like nausea, breast tenderness, break through bleeding, weight changes etc.
Serious side effects like breast lump, vascular complications etc are rare.
1.She can continue the tablets for two more months which will help in regularization of cycles that will help in ICSI.
2.As no major association has been established between pills and breast carcinoma and as conclusions regarding association of pills and carcinoma cervix are not definite she can continue the pills for two more months.
Anyhow she can take screening tests as told by your doctor.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Follow-up: Have PCOS and irregular periods. How long should I continue novelon? 9 minutes later
One Final question please --

Can she delay taking the tablet *maximum* by a day or two? The reason being Diwali is coming in next month and she would like to have her periods after the auspicious day. If it not advised, she will take start taking it as per our existing Doctor's advise - 8th day after stopping the last Novelon Tablet.
Answered by Dr. Sree Gouri SR 42 minutes later

Delaying the tablets for two days may not cause much harm as she is not taking the pills for contraception purpose.
So she can take after two days.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor